Alert archive / New York / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 50, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at May 28, 2011, 4:08 PM EDT for Warren County, Washington County, New York. It was in force for 67 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 28, 2011, 4:08 PM EDT (20:08 UTC)
- Expired
- May 28, 2011, 5:15 PM EDT
- In force
- 67 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
Counties Warren County, NY, Washington County, NY
The radar
The Burlington radar (KCXX), 101 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 28, 4:15 PM EDT | HAIL 0.75 | Warrensburg, NY | PEA TO PENNY SIZE HAIL. |
| May 28, 4:16 PM EDT | HAIL 1.75 | Warrensburg, NY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.1 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 167 J/kg
- Mixed-layer CIN
- -146 J/kg
- Mixed-layer LCL
- 742 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
274
WUUS51 KALY 282008
SVRALY
NYC113-115-282115-
/O.NEW.KALY.SV.W.0050.110528T2008Z-110528T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
408 PM EDT SAT MAY 28 2011
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
EASTERN WARREN COUNTY IN EAST CENTRAL NEW YORK...
* UNTIL 515 PM EDT
* AT 406 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
WARRENSBURG...AND MOVING NORTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CHESTERTOWN BY 420 PM EDT...
BOLTON LANDING BY 425 PM EDT...
EAGLE POINT CAMPGROUND BY 430 PM EDT...
SCAROON MANOR PUBLIC CAMPGROUND BY 435 PM EDT...
HULETTS LANDING BY 440 PM EDT...
HAGUE BY 450 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF ON OR NEAR LAKE GEORGE...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.
&&
LAT...LON 4367 7340 4365 7342 4362 7341 4360 7342
4341 7383 4353 7401 4376 7386 4377 7385
4378 7379 4381 7341
TIME...MOT...LOC 2008Z 225DEG 26KT 4354 7383
$$
FRUGIS2 follow-up statements
188
WWUS51 KALY 282033
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
433 PM EDT SAT MAY 28 2011
NYC113-115-282115-
/O.CON.KALY.SV.W.0050.000000T0000Z-110528T2115Z/
WASHINGTON NY-WARREN NY-
433 PM EDT SAT MAY 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR NORTHEASTERN WARREN AND NORTHWESTERN WASHINGTON COUNTIES...
AT 429 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR RIVERBANK...OR 7 MILES NORTHEAST OF WARRENSBURG...MOVING
NORTHEAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
SHELVING ROCK BY 440 PM EDT...
HULETTS LANDING BY 455 PM EDT...
SABBATH DAY POINT BY 500 PM EDT...
SILVER BAY...OTTENBURGS RAMP...CLEMONS AND GRAPHITE BY 505 PM
EDT...
HAGUE AND INDIAN KETTLES BY 510 PM EDT...
GLENBURNIE BY 515 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF ON OR NEAR LAKE GEORGE...ESPECIALLY FROM BOLTON LANDING
NORTHWARD...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A
VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE
PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DON'T BE CAUGHT
ON THE WATER IN A THUNDERSTORM!
HAIL UP TO 1.75 INCHES IN DIAMETER HAS BEEN REPORTED IN WARRENSBURG
WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.
&&
LAT...LON 4367 7340 4365 7342 4362 7341 4360 7342
4350 7364 4343 7378 4356 7390 4379 7373
4381 7341
TIME...MOT...LOC 2031Z 234DEG 20KT 4359 7370
$$
FRUGIS501
WWUS51 KALY 282110
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
510 PM EDT SAT MAY 28 2011
NYC113-115-282118-
/O.EXP.KALY.SV.W.0050.000000T0000Z-110528T2115Z/
WASHINGTON NY-WARREN NY-
510 PM EDT SAT MAY 28 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WARREN AND
NORTHWESTERN WASHINGTON COUNTIES WILL EXPIRE AT 515 PM EDT...
THE THUNDERSTORM RESPONSIBLE FOR THE SEVERE THUNDERSTORM WARNING HAS
WEAKENED AND WILL BE ALLOWED TO EXPIRE. HOWEVER...RUNOFF FROM
THUNDERSTORM ACTIVITY HAS CAUSED SMALL STREAMS AND CREEKS TO BE
RUNNING VERY HIGH AND FLOODING IS OCCURRING IN SOME AREAS. A FLASH
FLOOD WARNING REMAINS IN EFFECT FOR PORTIONS OF THE AREA.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.
LAT...LON 4367 7340 4365 7342 4362 7341 4360 7342
4350 7364 4343 7378 4356 7390 4379 7373
4381 7341
TIME...MOT...LOC 2108Z 234DEG 20KT 4371 7347
$$
FRUGISWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 4:02 PM EDT, 6 minutes earlier.
Area forecast discussion, May 28, 4:02 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 402 PM EDT SAT MAY 28 2011 .SYNOPSIS... HIGH PRESSURE WILL BUILD FROM THE MID ATLANTIC REGION. WITH A WARM AND HUMID AIRMASS IN PLACE...AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE THROUGH SUNDAY AFTERNOON. THE MEMORIAL DAY HOLIDAY LOOKS TO BE MOSTLY SUNNY WITH TEMPERATURES ABOVE NORMAL. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... FOR THE THIRD CONSECUTIVE DAY...CONVECTION IS TRACKING THROUGH AREAS BETWEEN THE WESTERN MOHAWK VALLEY...SOUTHERN ADIRONDACKS AND LAKE GEORGE SARATOGA REGIONS. THIS IS ASSOCIATED WITH THE WEAK CONVERGENCE ALONG THE WEAKENING OLD FRONTAL BOUNDARY AND THE INSTABILITY DUE TO THE DAYTIME HEATING. ADDITIONAL CONVECTION DEVELOPED IN CENTRAL MASSACHUSETTS...BUT TRENDS SUGGEST THE BERKSHIRES SHOULD BE SPARED OF THIS CONVECTION. SOME ADDITIONAL CONVECTION IS BEGINNING TO DEVELOP IN THE CATSKILLS AND SCHOHARIE VALLEY...AND CONVECTIVE CLOUDS SEEN ON SATELLITE IMAGERY TRACKING TOWARD THE MID HUDSON VALLEY AND NW CT. SO...LIKELY THUNDERSTORMS WITH SMALL HAIL...GUSTY WINDS AND HEAVY RAIN IN WESTERN AND NORTHERN AREAS...WITH SCATTERED THUNDERSTORMS MOST OTHER AREAS THIS EVENING. MORE ISOLATED ACTIVITY MID HUDSON VALLEY AND NW CT TO THE SOUTHERN BERKSHIRES. CONVECTION WILL WEAKEN AND DECREASE IN COVERAGE THROUGH THE EVENING AND NIGHT...WITH PARTIAL CLEARING AFTER MIDNIGHT. SOME FOG AND LOW CLOUDS WILL DEVELOP IN SOME AREAS ONCE THE RAIN ENDS AND SOME OF THE CLEARING TAKES PLACE. LOWS IN THE 60S...SOME 50S NORTHERN AREAS. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/... OLD WEAKENED LOW LEVEL FRONTAL BOUNDARY SHOULD CONTINUE TO PUSH NORTH...AS UPPER RIDGING GRADUALLY BUILDS INTO THE REGION. INSTABILITY AND MOISTURE PRESENT OVER THE REGION TOMORROW SHOULD CONTRIBUTE TO MORE SCATTERED SHOWERS AND THUNDERSTORMS IN THE AFTERNOON...ESPECIALLY AROUND TERRAIN...WHICH COULD TRACK THROUGH VALLEY AREAS AS WELL. SO PARTLY TO MOSTLY SUNNY TOMORROW WITH SCATTERED THUNDERSTORMS. BOUNDARY LAYER TEMPERATURES SUPPORT HIGHS IN THE 80S...SOME 70S IN HIGHER TERRAIN. ANY LINGERING SCATTERED CONVECTION SHOULD WEAKEN AND DECREASE IN COVERAGE THROUGH THE EVENING AND NIGHT. SOME AREAS OF LOW CLOUDS AND FOG AGAIN LATE. LOWS IN THE 60S...SOME 50S NORTHERN AREAS. ON MONDAY...SOME QUESTIONS AS TO HOW FAR SOUTH A BACKDOOR COLD FRONT GETS AS AN UPPER LEVEL DISTURBANCE SCRAPES NORTH AND EAST OF THE REGION. IF THE BACKDOOR COLD FRONT NUDGES FAR ENOUGH SOUTH...BOUNDARY LAYER TEMPERATURES COULD A BE A DEGREE OR TWO COOLER BY MONDAY NIGHT...AND SOME SCATTERED THUNDERSTORMS COULD TRACK THROUGH THE REGION IN WEST TO NORTHWEST FLOW. USUALLY IN WEST TO NORTHWEST FLOW CONDITIONS WITH AN APPROACHING COLD FRONT...COVERAGE OF CONVECTION SCATTERED AT BEST...BUT WILL HAVE TO WATCH FOR SEVERE POTENTIAL WITH ENHANCED DIRECTIONAL AND SPEED SHEAR. HIGHS MONDAY IN THE 80S...TO NEAR 90 IN MANY AREAS...WITH SCATTERED THUNDERSTORMS. LOWS MONDAY WILL DEPEND ON HOW FAR SOUTH THE BACKDOOR COLD FRONT GETS...SO GOING 50S NORTHERN AREAS...WITH AROUND 50 PARTS OF THE SOUTHERN ADIRONDACKS...AND 60S MOST OTHER AREAS. TUESDAY...ANOTHER NORTHERN STREAM UPPER IMPULSE APPROACHES...WITH MORE UPPER RIDGING BUILDING BACK INTO OUR REGION. SUNSHINE AND DECENT MIXING WILL HELP TEMPERATURES RISE WELL INTO THE 80S TO AROUND 90 OVER MOST OF THE AREA. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... TUE NT...INCREASING LOW AND MID LEVEL WARM ADVECTION...AS WELL AS STEEPENING MID LEVEL LAPSE RATES MAY ALLOW SOME SHOWERS AND THUNDERSTORMS TO DEVELOP LATE...ESP THE WESTERN ADIRONDACKS/MOHAWK VALLEY...AND CATSKILLS/SCHOHARIE VALLEY REGION. WILL INDICATE SLIGHT CHC TO LOW CHC POPS TO ACCOUNT FOR THIS POSSIBILITY...WITH POPS MAINLY CONFINED TO AFTER MIDNIGHT. EXPECT A WARM AND HUMID NIGHT...WITH MINS ONLY FALLING INTO THE MID 60S WITHIN THE HUDSON RIVER VALLEY...AND GENERALLY UPPER 50S TO LOWER 60S ELSEWHERE. WED...COLD FRONT SHOULD MOVE ACROSS THE REGION SOMETIME DURING WED...ALTHOUGH LONG TERM DETERMINISTIC MODELS AND ENSEMBLES DIFFER SLIGHTLY ON TIMING...WITH THE 12Z/28 ECMWF FASTER...WITH FROPA WED MORNING...AND THE GFS AND GEFS MAINLY LATE AFTERNOON OR EVENING. WILL SIDE A BIT CLOSER TO THE GFS/GEFS TIMING...WITH GREATEST POPS DURING THE AFTERNOON HOURS. TIMING OF FROPA WILL BE CRITICAL TO POTENTIAL THUNDERSTORM DEVELOPMENT WITH FRONT...AS THE LATER TIMING WOULD ALLOW FOR GREATER INSTABILITY AND INCREASED CHC FOR STRONG TSTMS. STRENGTHENING MID LEVEL WIND FIELDS WILL INCREASE 0-6 KM BULK SHEAR...ESP ACROSS NORTHERN AREAS...WHICH IN COMBINATION WITH STEEPENING MID LEVEL LAPSE RATES COULD RESULT IN STRONG TSTMS SHOULD FRONT PASS THROUGH DURING THE AFTERNOON/EVENING HOURS. TIMING OF FRONT WILL ALSO INFLUENCE MAX TEMPS...WITH A LATER TIMING ALLOWING FOR WARMER TEMPS. HAVE GENERALLY SIDED WITH A 50/50 BLEND OF GFS MOS AND HPC TEMPS...WITH WIDESPREAD LOW/MID 80S WITHIN THE VALLEYS...AND SOME UPPER 80S ACROSS THE MID HUDSON VALLEY...WITH 75-80 ACROSS HIGHER ELEVATIONS. WED NT...TO ACCOUNT FOR POSSIBLE SLOWER FROPA AS DEPICTED BY GFS/GEFS...WILL KEEP SOME EVENING SLIGHT CHC TO LOW CHC POPS FOR CENTRAL AND SOUTHERN PORTIONS OF THE REGION. OTHERWISE...EXPECT COOLER AND LESS HUMID CONDITIONS TO INFILTRATE THE REGION FROM NW TO SE...WITH MINS FALLING INTO THE 40S AND 50S. THU-FRI...DESPITE A COOLER/DRIER AIR MASS MOVING INTO THE REGION...COLD POOLS ALOFT WILL PASS THROUGH THE REGION ON BOTH DAYS. THE FIRST ONE MAY ALLOW FOR ISOLATED/SCATTERED SHOWERS AND PERHAPS EVEN A THUNDERSTORM THU AFTN...ESP ACROSS HIGHER ELEVATIONS. WILL THEREFORE INDICATE SLIGHT CHC TO CHC POPS. ANOTHER COLD POOL WILL PASS THROUGH FRI...ALTHOUGH SLIGHTLY COOLER LOW LEVELS AND OVERALL DRYING THROUGH THE LOW/MID LEVELS MAY LIMIT OVERALL COVERAGE SOMEWHAT COMPARED TO THU. SO...WILL KEEP SLIGHT CHC POPS FOR ISOLATED SHOWERS FRI...MAINLY FOR HIGHER ELEVATIONS...WITH NO POPS FOR MUCH OF THU NT AFTER EVENING ISOLATED/SLIGHT CHC POPS. EXPECT COOLER TEMPS DURING THIS PERIOD...WITH MAX TEMPS MAINLY IN THE LOWER/MID 70S IN VALLEYS FOR THU...AND 60S FOR HIGHER ELEVATIONS...WITH MAXES A FEW DEGREES COOLER FRI AFTN. FOR THU NT/FRI AM MINS...EXPECT MAINLY LOWER 50S IN VALLEYS...WITH 40S ACROSS MOST HIGHER ELEVATIONS...AND EVEN SOME UPPER 30S WITHIN PORTIONS OF THE HIGH PEAKS OF THE ADIRONDACKS AND SOUTHERN GREENS. FRI NT-SAT...EXPECT GENERALLY CLEAR SKIES...WITH CHILLY TEMPS FRI NT...GENERALLY 45-50 IN THE VALLEYS...AND WIDESPREAD UPPER 30S TO MID 40S ACROSS HIGHER ELEVATIONS...WITH SEASONABLY WARM SAT MAXES REACHING THE MID 70S IN VALLEYS...AND 65-70 ACROSS HIGHER ELEVATIONS. && .AVIATION /20Z SATURDAY THROUGH THURSDAY/... SCATTERED CONVECTION IS EXPECTED TO DEVELOP AND AFFECT THE KGFL/KALB/KPOU TAF SITES THIS AFTERNOON INTO EARLY EVENING. BEST CHANCE AT KGFL WITH TEMPO FOR MVFR CONDITIONS ASSOC WITH SHRA AND CB...DUE TO CLOSER PROXIMITY TO A FRONTAL BOUNDARY THAT IS RETREATING NORTHWARD. AIR MASS TYPE STORMS EXPECTED NEAR KALB/KPOU SO WILL MENTION PREVAILING VFR CONDITIONS WITH VCSH AND CB IN CLOUD GROUP. IF A THUNDERSTORM DOES PASS OVER A TAF SITE...A BRIEF PERIOD OF GUSTY WINDS AND IFR CONDITIONS MAY OCCUR. CONVECTION IS EXPECTED TO DIMINISH LATER THIS EVENING AS HEATING IS LOST AFTER SUNSET. MODELS SHOWING POSSIBILITY OF LOW STRATUS CLOUDS DEVELOPING AFTER MIDNIGHT...SO WILL MENTION MVFR CONDITIONS AT ALL THREE TAF SITES. BORDERLINE IFR CIGS WILL BE POSSIBLE. IMPROVEMENT BACK TO VFR IS EXPECTED BY AROUND 14Z MONDAY...AS LOW STRATUS SCOURS OUT. WINDS WILL BE SOUTHERLY AROUND 8-15 KT WITH SOME OCCASIONAL GUSTS AROUND 20 POSSIBLE. WIND SPEEDS WILL DECREASE TO 3-6 KT OVERNIGHT...THEN INCREASE TO 7-10 KT BY MID MORNING ON MONDAY CONTINUING FROM THE SOUTH. OUTLOOK... SUN...VFR/MVFR. ISOLD TO SCT SHRA/TSRA. MON-TUE...VFR...NO SIG WX. WED...VFR...CHC MVFR WITH SCT SHRA/TSRA. THU...VFR. BREEZY W-NW WINDS. && .FIRE WEATHER... HIGH PRESSURE WILL BUILD FROM THE MID ATLANTIC REGION. WITH A WARM AND HUMID AIRMASS IN PLACE...AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE THROUGH SUNDAY AFTERNOON. THE MEMORIAL DAY HOLIDAY LOOKS TO BE MOSTLY SUNNY WITH TEMPERATURES ABOVE NORMAL. RELATIVE HUMIDITIES WILL INCREASE TO NEAR 100 PERCENT TONIGHT... AND DROP TO 45 TO 60 PERCENT TOMORROW. RELATIVE HUMIDITIES WILL INCREASE BACK TO NEAR 100 PERCENT TOMORROW NIGHT...AND FALL BACK TO 45 TO 60 PERCENT MONDAY. && .HYDROLOGY... WARM...MOIST AIR WILL BE OVER THE REGION INTO THE MIDDLE OF NEXT WEEK. SHOWERS AND THUNDERSTORMS IN THE SOUTHERN ADIRONDACKS...LAKE GEORGE AND SARATOGA REGIONS THIS AFTERNOON AND TONIGHT WILL PRODUCE LOCALLY HEAVY RAIN OVER 2 INCHES...WITH LOCALIZED FLOODING. SCATTERED THUNDERSTORMS WILL AFFECT THE REST OF THE FORECAST AREA THROUGH TONIGHT. THUNDERSTORM COVERAGE WILL DECREASE TO ISOLATED TO SCATTERED EACH DAY SUNDAY AND MONDAY...MAINLY DURING THE AFTERNOONS AND EVENINGS. ANY THUNDERSTORM MAY PRODUCE HEAVY DOWNPOURS WHICH WILL LIKELY CAUSE PONDING OF WATER ON POORLY DRAINED LOW LYING AREAS. ALSO...RAPID RISES ARE LIKELY ON SMALLER STREAMS WHERE THE HEAVY RAIN FALLS...WITH VERY LITTLE RESPONSE ON THE LARGE MAIN STEM RIVERS. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...NAS NEAR TERM...NAS SHORT TERM...NAS LONG TERM...KL AVIATION...JPV FIRE WEATHER...NAS HYDROLOGY...NAS
Hazardous weather outlook, May 28, 10:50 AM EDT, 5 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 1050 AM EDT SAT MAY 28 2011 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-291100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 1050 AM EDT SAT MAY 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. WHILE THE STORMS ARE NOT LIKELY TO BE SEVERE...SOME COULD PRODUCE WIND GUSTS TO 50 MPH AND HAIL TO THE SIZE OF PENNIES. INDIVIDUAL THUNDERSTORMS WILL TRACK FROM SOUTHWEST TO NORTHEAST AROUND 30 TO 40 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A CHANCE OF MAINLY NON-SEVERE THUNDERSTORMS SUNDAY AND MONDAY DURING THE AFTERNOONS AND EVENINGS. THERE IS ALSO A CHANCE OF THUNDERSTORMS ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 28, 2:52 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 252 PM EDT SAT MAY 28 2011 NYZ033-041-042-082-083-281930- HAMILTON NY-NORTHERN WARREN NY-SOUTHEAST WARREN NY-NORTHERN FULTON NY-NORTHERN SARATOGA NY- 252 PM EDT SAT MAY 28 2011 ...A STRONG THUNDERSTORM IN HAMILTON COUNTY IN EASTERN NEW YORK... WARREN COUNTY IN EAST CENTRAL NEW YORK... FULTON COUNTY IN EASTERN NEW YORK... SARATOGA COUNTY IN EAST CENTRAL NEW YORK... AT 248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND WIND GUSTS AROUND 40 MPH. THIS STORM WAS LOCATED NEAR NORTHAMPTON BEACH PUBLIC CAMPGROUND...OR ABOUT 13 MILES NORTHEAST OF GLOVERSVILLE...AND MOVING NORTHEAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR... DAY CENTER BY 310 PM EDT LAT...LON 4353 7412 4338 7384 4312 7417 4321 7434 TIME...MOT...LOC 1852Z 211DEG 24KT 4323 7419 JPV
Local storm report, May 28, 2:59 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ALBANY NY
259 PM EDT SAT MAY 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL KNOWELHURST 43.44N 74.02W
05/28/2011 E0.88 INCH WARREN NY PUBLIC
0139 PM HAIL THURMAN 43.53N 73.92W
05/28/2011 E1.50 INCH WARREN NY PUBLIC
0145 PM TSTM WND DMG CHESTERTOWN 43.65N 73.80W
05/28/2011 WARREN NY LAW ENFORCEMENT
ONE TREE DOWN ON LANDON HILL ROAD.
0150 PM TSTM WND DMG 5 W WARRENSBURG 43.49N 73.88W
05/28/2011 WARREN NY LAW ENFORCEMENT
ONE TREE DOWN ON HIGH STREET NEAR ATHOL.
0205 PM HAIL 4 WNW WARRENSBURG 43.53N 73.85W
05/28/2011 E1.25 INCH WARREN NY PARK/FOREST SRVC
HALF DOLLAR SIZED HAIL AT DAGGETT LAKE CAMPSITES.
&&
KGMLocal storm report, May 28, 3:01 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
301 PM EDT SAT MAY 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0206 PM TSTM WND DMG 5 NW WARRENSBURG 43.56N 73.84W
05/28/2011 WARREN NY LAW ENFORCEMENT
ONE TREE DOWN ONE MILE NORTH OF GOLF COURSE ROAD ON ROUTE
28.
&&
KGMSpecial weather statement, May 28, 3:04 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
304 PM EDT SAT MAY 28 2011
NYZ041>043-083-281930-
NORTHERN WASHINGTON NY-NORTHERN WARREN NY-SOUTHEAST WARREN NY-
NORTHERN SARATOGA NY-
304 PM EDT SAT MAY 28 2011
...A STRONG THUNDERSTORM IN
WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
WARREN COUNTY IN EAST CENTRAL NEW YORK...
SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
AT 301 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...WINDS AROUND 50
MPH...AND HEAVY RAIN. THIS STORM WAS LOCATED 9 MILES WEST OF
WARRENSBURG...AND MOVING NORTHEAST AT 30 MPH.
THE THUNDERSTORM WILL BE NEAR...
WARRENSBURG BY 315 PM EDT
CHESTERTOWN AND BOLTON LANDING BY 330 PM EDT
LAT...LON 4363 7349 4337 7385 4348 7405 4377 7380
4378 7376
TIME...MOT...LOC 1904Z 224DEG 25KT 4347 7391
JPVLocal storm report, May 28, 3:31 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
331 PM EDT SAT MAY 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 PM HAIL 3 N HAGUE 43.79N 73.49W
05/28/2011 E1.00 INCH WARREN NY PARK/FOREST SRVC
QUARTER SIZED HAIL AT ROGERS ROCK CAMPGROUND.
&&
KGMSpecial weather statement, May 28, 3:35 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 335 PM EDT SAT MAY 28 2011 NYZ042-083-282015- NORTHERN WARREN NY-SOUTHEAST WARREN NY- 335 PM EDT SAT MAY 28 2011 ...A STRONG THUNDERSTORM IN WARREN COUNTY IN EAST CENTRAL NEW YORK... AT 329 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...WINDS UP TO 50 MPH...AND VERY HEAVY RAIN. THIS CLUSTER OF STORMS WAS LOCATED 12 MILES SOUTHWEST OF WARRENSBURG...AND MOVING NORTHEAST AT 30 MPH. THE THUNDERSTORMS WILL BE NEAR... 6 MILES NORTHWEST OF WARRENSBURG BY 350 PM EDT 6 MILES SOUTHEAST OF JOHNSBURG BY 355 PM EDT 9 MILES NORTHWEST OF BOLTON LANDING BY 405 PM EDT CHESTERTOWN BY 410 PM EDT IN ADDITION TO LARGE HAIL AND STRONG WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF ON OR NEAR LAKE GEORGE...ESPECIALLY THE WESTERN SIDE OF THE LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM! UP TO AN ADDITIONAL INCH OF RAIN IS POSSIBLE WITH THIS LATEST BATCH OF THUNDERSTORMS. THIS WILL LEAD TO RAPID RISES ON SMALL STREAMS AND CREEKS. LAT...LON 4375 7391 4371 7349 4340 7382 4338 7416 TIME...MOT...LOC 1933Z 211DEG 24KT 4344 7397 FRUGIS
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 9:22 PM EDT | Special Weather Statement | ALY | Herkimer | 23 min |
| May 27, 9:28 PM EDT | Severe Thunderstorm Warning | ALY | Hamilton, Herkimer | 62 min |
| May 27, 10:19 PM EDT | Special Weather Statement | ALY | Oneida | 41 min |
| May 27, 10:56 PM EDT | Areal Flood Advisory | ALY | Herkimer | 3 hr |
| May 27, 11:00 PM EDT | Special Weather Statement | ALY | Oneida | 45 min |
| May 27, 11:30 PM EDT | Special Weather Statement | ALY | Fulton | 30 min |
| May 27, 11:34 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Hamilton, Herkimer, Montgomery | 56 min |
| May 27, 11:41 PM EDT | Flash Flood Warning | ALY | Herkimer | 3 hr |
| May 28, 12:06 AM EDT | Special Weather Statement | ALY | Albany, Fulton, Greene, Montgomery, Schenectady, Schoharie | 39 min |
| May 28, 12:32 AM EDT | Special Weather Statement | ALY | Warren | 28 min |
| May 28, 12:43 AM EDT | Special Weather Statement | ALY | Albany, Saratoga, Schenectady | 47 min |
| May 28, 12:52 AM EDT | Severe Thunderstorm Warning | ALY | Hamilton, Warren | 41 min |
| May 28, 1:25 AM EDT | Special Weather Statement | ALY | Saratoga, Warren, Washington | 50 min |
| May 28, 1:04 PM EDT | Special Weather Statement | ALY | Warren | 56 min |
| May 28, 1:21 PM EDT | Severe Thunderstorm Warning | ALY | Warren | 54 min |
| May 28, 2:15 PM EDT | Severe Thunderstorm Warning | ALY | Warren, Washington | 39 min |
| May 28, 2:52 PM EDT | Special Weather Statement | ALY | Saratoga | 38 min |
| May 28, 2:53 PM EDT | Areal Flood Advisory | ALY | Fulton, Hamilton, Saratoga, Warren | 4 hr |
| May 28, 3:04 PM EDT | Special Weather Statement | ALY | Warren | 26 min |
| May 28, 3:35 PM EDT | Special Weather Statement | ALY | Warren | 40 min |
| May 28, 3:37 PM EDT | Flash Flood Warning | ALY | Saratoga, Warren | 6 hr |
| May 28, 5:48 PM EDT | River Flood Warning | ALY | Warren | 4 days |
Nearby
Severe Thunderstorm Warnings in New York, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.